MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519390
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the esophagus during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, after some usage, the electrode was noticeably bent inside the patient.The physician removed the orise proknife from the endoscope and patient.The user tried to manually bend the electrode to straighten it, however the electrode broke and detached.The procedure was completed with a non-bsc resection knife.There were no patient complications reported as a result of this event.Note: it was reported that an erbe vio 3 generator was used for this procedure.However, according to the instructions for use (ifu), "the orise proknife is only for use with erbe vio 200d/300d generators".Additionally, the information provided indicates that the cleaning tool was used incorrectly; the electrode was "being jammed into the cleaning tool very aggressively with it extended." according to the ifu document: "cleaning tool to be used with the orise proknife removed from the scope and electrode retracted".However, it was noted that the electrode was extended when the cleaning tool was used.

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11547483
Report Number3005099803-2021-01234
Device Sequence Number17097562
Product Code KNS
UDI-Device Identifier08714729995593
UDI-Public08714729995593
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model NumberM00519390
Device Catalogue Number1939
Device Lot Number0026679577
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1